Profile cover photo
Profile photo
Debbe Carson
34 followers
34 followers
About
Debbe's posts

My 39-y-o brother is diagnosed with toxic leukoencephalopathy. He is nonverbal and wheelchair bound and lives in a nursing home. I go several times a day to feed him and visit with him. He takes Depakote, and due to the progression of his illness they switched him from sprinkles to liquid. He had no issues with the sprinkles, but the liquid appears to cause trouble. A few minutes after receiving a dose, he begins to retch, cough, and sneeze, and his saliva is thick and stringy. He has difficulty swallowing the saliva (but easily swallows water once the coughing subsides enough to safely give water). He is very frightened and cries when not coughing. Once he can drink I give him water and this helps him to swallow, but it takes about an hour for him to come back to baseline.This has happened several times, but it does not occur every time. I have told the nurses to give him water afterward but sometimes there is a new nurse who doesn't know. The nurse Mgr. says it's not the Depakote, but that's the only commonality I can see. Have you ever heard of this before?

Post has attachment

Post has attachment

Post has attachment
Long Overdue New Post
Wait while more posts are being loaded